Alert archive / Michigan / Gale Warnings in 2009

Gale Warning 4, NWS Gaylord, MI

March 28, 2009

NWS Gaylord, MI issued this gale warning at Mar 28, 2009, 10:49 PM EDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2009, 10:49 PM EDT (02:49 UTC)
Expired
Mar 30, 2009, 10:16 AM EDT
In force
35 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WHUS73 KAPX 290249
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1049 PM EDT SAT MAR 28 2009

LMZ344>346-291100-
/O.UPG.KAPX.SC.Y.0007.000000T0000Z-090330T1200Z/
/O.NEW.KAPX.GL.W.0004.090329T0249Z-090330T1200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1049 PM EDT SAT MAR 28 2009

...GALE WARNING IN EFFECT UNTIL 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LHZ345>349-LMZ323-341-342-291100-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-090330T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1049 PM EDT SAT MAR 28 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
494 
WHUS73 KAPX 290811
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
411 AM EDT SUN MAR 29 2009

LMZ344>346-291615-
/O.CON.KAPX.GL.W.0004.000000T0000Z-090330T1200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
411 AM EDT SUN MAR 29 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345>349-LMZ323-341-342-291615-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-090330T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
411 AM EDT SUN MAR 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
987 
WHUS73 KAPX 291526
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1126 AM EDT SUN MAR 29 2009

LMZ344>346-292330-
/O.CON.KAPX.GL.W.0004.000000T0000Z-090330T1200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1126 AM EDT SUN MAR 29 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345>349-LMZ323-341-342-292330-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-090330T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1126 AM EDT SUN MAR 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
328 
WHUS73 KAPX 291956
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
356 PM EDT SUN MAR 29 2009

LHZ347-LMZ342-300300-
/O.UPG.KAPX.SC.Y.0007.000000T0000Z-090330T1200Z/
/O.EXA.KAPX.GL.W.0004.000000T0000Z-090330T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
356 PM EDT SUN MAR 29 2009

...GALE WARNING IN EFFECT UNTIL 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LMZ344>346-300300-
/O.CON.KAPX.GL.W.0004.000000T0000Z-090330T1200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
356 PM EDT SUN MAR 29 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ321-322-300300-
/O.EXB.KAPX.SC.Y.0007.000000T0000Z-090330T1500Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
356 PM EDT SUN MAR 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-346-348-349-LMZ323-341-300300-
/O.EXT.KAPX.SC.Y.0007.000000T0000Z-090330T1500Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
356 PM EDT SUN MAR 29 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
209 
WHUS73 KAPX 300224
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1024 PM EDT SUN MAR 29 2009

LMZ342-344>346-301030-
/O.CAN.KAPX.GL.W.0004.000000T0000Z-090330T1200Z/
/O.EXA.KAPX.SC.Y.0007.000000T0000Z-090330T1500Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1024 PM EDT SUN MAR 29 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ347-301030-
/O.CON.KAPX.GL.W.0004.000000T0000Z-090330T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1024 PM EDT SUN MAR 29 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345-346-348-349-LMZ323-341-LSZ321-322-301030-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-090330T1500Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1024 PM EDT SUN MAR 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
606 
WHUS73 KAPX 300724
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
324 AM EDT MON MAR 30 2009

LHZ347-301200-
/O.CON.KAPX.GL.W.0004.000000T0000Z-090330T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
324 AM EDT MON MAR 30 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345-346-348-349-LMZ323-341-342-344>346-LSZ321-322-301500-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-090330T1500Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
324 AM EDT MON MAR 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
620 
WHUS73 KAPX 301003
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
603 AM EDT MON MAR 30 2009

LHZ347-301500-
/O.EXT.KAPX.GL.W.0004.000000T0000Z-090330T1500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
603 AM EDT MON MAR 30 2009

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345-346-348-349-LMZ323-341-342-344>346-LSZ321-322-301500-
/O.CON.KAPX.SC.Y.0007.000000T0000Z-090330T1500Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
603 AM EDT MON MAR 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
206 
WHUS73 KAPX 301416
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1016 AM EDT MON MAR 30 2009

LHZ347-302100-
/O.CAN.KAPX.GL.W.0004.000000T0000Z-090330T1500Z/
/O.EXB.KAPX.SC.Y.0007.000000T0000Z-090330T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1016 AM EDT MON MAR 30 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-LMZ323-341-342-344>346-301530-
/O.CAN.KAPX.SC.Y.0007.000000T0000Z-090330T1500Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1016 AM EDT MON MAR 30 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ346-348-349-LSZ321-322-302100-
/O.EXT.KAPX.SC.Y.0007.000000T0000Z-090330T2100Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1016 AM EDT MON MAR 30 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Mar 28, 10:29 PM EDT, 20 minutes earlier.

Area forecast discussion, Mar 28, 10:29 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1029 PM EDT SAT MAR 28 2009

.SYNOPSIS.../ISSUED AT 357 PM/

A STRONG LOW PRESSURE SYSTEM OVER MISSOURI WILL MOVE THROUGH THE
THUMB OF LOWER MICHIGAN SUNDAY. A WINTRY MIX OF PCPN WILL
OVERSPREAD THE REGION LATE TONIGHT AND TRANSITION TO SNOW SUNDAY.
HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION MONDAY. ANOTHER
SYSTEM IN THIS ACTIVE PATTERN WILL SPREAD RAIN INTO THE REGION
TUESDAY...FOLLOWED BY ANOTHER POTENTIAL SYSTEM LATE IN THE WORK-WEEK.

JH

&&

.SHORT TERM.../ISSUED AT 1029 PM/...TONIGHT

NEVER MIND. 00Z NAM IS BACK TO BEING COOLER. IS IT RIGHT...DON/T
KNOW YET. BUT CHANGES TO EARLIER FORECAST WILL BE SMALLER THAN WAS
IMPLIED IN THE EARLIER DISCUSSION...WHICH FOLLOWS...

OCCLUDED SYSTEM TO OUR SOUTH FEATURES TWIN LOWS JUST EAST OF ST
LOUIS...AND NEAR LOUISVILLE. SPOTTER IN WELLSTON REPORTED A
SLEET/SNOW MIX JUST UNDERWAY AT 850PM...TURNING TO RAIN A BIT AFTER
THAT. RADAR RETURNS ARE INCREASING...AND CIGS ARE LOWERING...WITH
MORE WIDESPREAD PRECIP MOVING NORTH FROM GRR AREA. THE HEAVY PRECIP
IS OBVIOUSLY TAKING SHAPE UPSTREAM...AS A LARGE AREA OF DEEP
CONVECTION IN CENTRAL IL AND ESPECIALLY INDIANA. THAT IS ON TAP TO
ARRIVE SEVERAL HOURS EITHER SIDE OF DAWN.

THAT PL REPORT AT WELLSTON AT PRECIP ONSET IS NOT ESPECIALLY
TROUBLING. BUT THE 18Z NAM IS. IT IS CONSIDERABLY WARMER ALOFT THAN
THE CURRENT FORECAST REFLECTS. OUR LAST MIXED PRECIP EVENT ON FEB
26-27 WAS SIMILAR...WARMER AIR ALOFT MADE A STRONGER PUSH INTO THE
REGION THAN EXPECTED. THE 18Z NAM AT FACE VALUE WOULD GIVE GAYLORD
ABOUT AN INCH OF SNOW AND THEN A WHOLE BUNCH OF ICE. TVC IS
EVER-SO-BARELY ALL SNOW...WITH THE PL/SN LINE JUST SE OF THERE.

AM GOING TO TRY TO SNEAK A PEAK AT THE 00Z NAM BEFORE I SEND THE
UPDATE. BUT FOR NOW...AM PLANNING ON REDUCING SNOW AND INCREASING
ICE AMOUNTS TONIGHT/SUNDAY MORNING IN THE TRANSITION ZONE FROM CAD
TO GLR TO HURON BEACH. ONE THING THAT WILL HELP IN THIS ZONE IS THAT
WE WILL JUST BARELY BE BELOW FREEZING (DEW POINTS ARE ALREADY PRETTY
HIGH...NOT MUCH ROOM FOR EVAP COOLING). A 30-31 DEGREE FZRA EVENT IS
NOT AS NASTY AS ONE AT 25F.

JUST EAST OF THE CURRENT WARNINGS...THE BULK OF THE PRECIP (ONCE WE
GET A FEW HOURS PAST ONSET) WILL DEFINITELY BE LIQUID OR FREEZING...
DEPENDING ON SURFACE TEMPS. BY THEN THE APPROACHING SURFACE LOW WILL
BE BRINGING WARMER SURFACE INTO THE SE ZONES. THE INTERVENING HIGHER
TERRAIN AREAS (HTL TO MIO AND ATLANTA) ARE THE UNCERTAIN ONES.
AGAIN...IF IT/S STILL BELOW FREEZING BY THEN...IT WILL ONLY BE JUST
BARELY. I THINK AN ADVISORY IS STILL REASONABLE THERE.

WILL LEAVE THE HEADLINES IN PLACE AS IS...BUT WILL BREAK OUT PART OF
THE WARNING AREA TO MENTION MORE ICE AND LESS SNOW. AGAIN...THIS IS
ALL CONTINGENT ON THE 00Z NAM NOT GOING WACKY ON ME.

JZ

&&

.LONG TERM.../ISSUED AT 357 PM/...SUNDAY AND BEYOND

SUN THRU MON...FOCUS IS OBVIOUSLY ON WHAT WILL BE ONGOING "WINTER"
STORM THRU SUN EVENING. INITIAL ROUND OF PRECIP SHOULD BE EXITING
THE REGION ROUGHLY 12Z...WITH ATTENTION TURNING TO SECONDARY AXIS
LIFTING INTO THE REGION 12-18Z...DRIVEN BY HEALTHY 700-500MB
DEFORMATION DYNAMICS AND RATHER IMPRESSIVE TROWAL FEATURE/ASSOCIATED
MID LEVEL FRONTOGENESIS. PER UPSTREAM OBS THIS AFTN...WARM NOSE
CONTINUES TO BE UNDERDONE BY 12Z GUIDANCE (NO REAL SURPRISE)...
SUGGESTING MORE OF A MIX THRU MUCH OF THE CWA...WHERE WILL RUN WITH
MORE OF A ZR/PL MENTION TO START THE PERIOD PER PARTIAL THICKNESS
METHOD/MODIFIED FCST RAOBS/SREF PTYPE PLOTS. FAR SOUTHEAST STILL
LOOKS LIKE JUST PLAIN RAIN GIVEN SIGNIFICANT WARM NOSE ALOFT AND SFC
TEMP INFLUENCE VIA FLOW OFF THE WATER. ALL THE WHILE...MORE OF A
PLAIN SNOW EVENT FAR NORTH/WEST WHERE COLD AIR SOURCE (ALBEIT NOT
TERRIBLY IMPRESSIVE) MORE ROBUST. SHOULD THEN SEE PRECIP TRANSITION
TO ALL SNOW CWA-WIDE 15Z ONWARD AS THICKNESSES COLLAPSE BACK TOWARD
UPR LOW WITH ONSET OF COLD ADVECTION. PER PLACEMENT OF TROWAL
AXIS/BEST DEFORMATION...LOOKS LIKE A FEW INCHES OF VERY WET SNOW
COULD QUICKLY ACCUMULATE IN THE CENTRAL COUNTIES AS THE TRANSITION
OCCURS...AUGMENTED BY EXCELLENT DENDRITIC GROWTH (OMEGA) PROGGED
AROUND THE -15C ISOTHERM. MAY ALSO SEE A SECOND AXIS INTO EASTERN
UPR UNDER BEST DEEP LAYER DEFORMATION...AND FOR THIS REASON WILL
THROW CHIPPEWA/MACKINAC COUNTIES INTO A WARNING AS 6"/12HR LOOKS
DOABLE MOST SPOTS. PRECIP SHOULD GRADUALLY DWINDLE IN INTENSITY/
COVERAGE THRU THE LATE AFTN/EVENING AS SYSTEM EVER SO SLOWLY PULLS
AWAY...THOUGH WINDS TO BECOME GUSTY THRU THE PERIOD WITH DEVELOPMENT
OF FAIRLY HEALTHY GRADIENT. QUICK LOOK AT MOMENTUM TRANSFER FROM
BUFKIT PROFILES SUPPORTS WIND GUSTS OF 30 TO 35 MPH BY LATE
AFTN...PERHAPS STRONGER ALONG THE LAKE MI COAST GIVEN BETTER
OVERWATER INSTABILITY/STRONGEST CORE OF WINDS. ALL IN ALL...NOT
SHAPING UP TO BE MUCH FUN FOR TRAVELERS TO ROUND OUT THE WEEKEND.

LOOKS LIKE MASSIVE IMPROVEMENT INTO THE DAY ON MONDAY AS SHORTWAVE
RIDGING TAKES HOLD IN ADVANCE OF NEXT SYSTEM AMPLIFYING OVR THE
CENTRAL PLAINS. GIVEN DEEP LAYER SUBSIDENCE/DRYING...WILL RUN WITH
MOSTLY SUNNY SKIES AND TEMPS BACK INTO THE 40S.

LATER PERIODS (TUE THRU SAT)...RATHER ACTIVE PROGRESSION OF WX
SYSTEMS LOOKS TO CONTINUE THRU THE EXTENDED PORTION OF THE FCST AS
MEAN TROUGHING PERSISTS OVR THE CENTRAL CONUS AND VARIOUS PIECES OF
PACIFIC ENERGY DROP INTO THE TROUGH. FIRST ONE LEADS OFF THE TUE/TUE
NIGHT TIME FRAME...WITH 12Z GUIDANCE REMAINING IN GOOD AGREEMENT
TRACKING AMPLIFIED UPR WAVE INTO MN/WI...WITH WHAT SHOULD BE
OCCLUDING FRONTAL BOUNDARY MARCHING THRU THE CWA ROUGHLY 18Z TUE
THRU 06Z WED. OVERALL UPR FORCING NOT OVERLY IMPRESSIVE...HOWEVER
MODEST MOISTURE TRANSPORT FROM THE GULF COUPLED WITH PROGGED STRONG
(BUT BRIEF) PERIOD OF ISENTROPIC UPGLIDE SUPPORTS A BUMP TO
CATEGORICAL POPS...ESPECIALLY GIVEN GREAT AGREEMENT OVER THE PAST
FEW DAYS AND BACKED UP BY 09Z SREF/06Z GEFS MEAN PRECIP PLOTS.
PRECIP WON'T LAST LONG IN ANY GIVEN LOCATION BUT SHOULD BE
MEASURABLE. PTYPE APPEARS MAINLY RAIN GIVEN CWA IN THE WARM
SECTOR...BUT WILL MENTION RA/SN MIX EASTERN UPR WHERE COLD AIR ALOFT
MAY LINGER FOR A TIME INITIALLY. COULD ALSO SEE RAIN BRIEFLY CHANGE
TO SNOW ON THE BACKSIDE AS COLD AIR MARCHES BACK IN...BUT PRONOUNCED
DRY SLOT IMPINGING ON NORTHERN LOWER QUICKLY FROM THE WEST SHOULD
REALLY TEMPER THAT POSSIBILITY. AFTER THAT...REALLY NOT MUCH TO
SPEAK OF WED/THU TIME FRAME AS HIGH PRESSURE GRADUALLY BUILDS INTO
THE REGION...SAVE FOR SMALL POTENTIAL OF A FEW INSTABILITY-DRIVEN
SNOW SHOWERS WED AFTN AS LOW LEVEL THERMAL TROUGH PROGGED TO SLIP
THRU THE REGION.

ATTENTION THEN SHIFTS TO NEXT STORM POTENTIAL (GOTTA LOVE SPRING
TIME ACTIVE WX!) BY FRIDAY. 00Z ECMWF FOR ONCE APPEARS TO BE THE
OUTLIER WITH THIS POTENTIAL...SHOWING LITTLE AMPLIFICATION TO NEXT
PACIFIC WAVE COMING ONSHORE INTO THE PAC NORTHWEST LATE TUESDAY. 00Z
GFS/GEFS MEAN/DGEX/CANADIAN ON THE OTHER HAND STICKING TO THEIR
EARLIER SOLUTIONS (AS IS THE ECMWF ENSEMBLE MEAN PER HPC) SHOWING A
MORE HIGHLY AMPLIFIED SOLUTION...COINCIDENT WITH LITTLE CHANGE IN
THE OVERALL MID LEVEL HEIGHT PATTERN OVR THE EASTERN PACIFIC/CONUS
PER 2 AND 5 DAY MEAN HEIGHT PLOTS. THIS HAS RATHER SIGNIFICANT
IMPLICATIONS FOR THE GREAT LAKES AS LATTER SOLUTIONS IMPLY YET
ANOTHER ROUND OF PRECIP TO MAKE AN APPEARANCE TO ROUND OUT THE WORK
WEEK. AT THIS POINT WILL INTRODUCE CHANCE POPS FOR RAIN OR SNOW AS
APPEARS MARGINAL COLD AIR MAY ONCE AGAIN BE AVAILABLE. PLENTY OF
TIME TO WATCH THIS ONE GIVEN WHAT IS GOING ON IN THE SHORT TERM.

LAWRENCE

&&

.MARINE.../ISSUED AT 357 PM/

INCREASING WINDS THRU THE OVERNIGHT IN ASSOCIATION WITH APPROACHING
LOW PRESSURE WILL DRIVE BUILDING WAVES ON BOTH THE LAKE MICHIGAN AND
LAKE HURON COASTS...WITH GOING SMALL CRAFT ADVISORIES JUSTIFIED.
WINDS WILL FURTHER INCREASE LATE SUNDAY AFTERNOON AND EVENING AS
GRADIENT TIGHTENS AND CORE OF STRONGER WINDS ROLLS THRU THE REGION.
APPEARS THIS PERIOD A GOOD BEST FOR GALES...ESPECIALLY ON THE LAKE
MICHIGAN SIDE WHERE CORE OF STRONGEST WINDS PROGGED TO RESIDE AND
OVERLAKE INSTABILITY THE BEST. EXPECT IMPROVING CONDITIONS INTO
MONDAY AS HIGH PRESSURE BUILDS BACK INTO THE REGION.

LAWRENCE

&&

.AVIATION.../ISSUED AT 730 PM/...VALID FOR 00Z TAFS

LOUSY FLYING WX ON THE WAY. LOW PRESSURE NEAR KEVV EARLY THIS
EVENING...WILL MOVE NORTHWARD TO LAKE HURON SUNDAY. PRECIP WILL
DEVELOP NORTHWARD INTO THE REGION...REACHING TVC JUST BEFORE
MIDNIGHT...PLN/APN AFTER MIDNIGHT. CONDITIONS WILL DETERIORATE THRU
THE OVERNIGHT HOURS. PRECIP LOOKS TO BE ALL SNOW AT PLN/TVC...WITH
HEAVY SNOW AND BLOWING SNOW AT TIMES INTO THE MORNING. IFR/LIFR
CONDITIONS PREVAIL. APN WILL START OUT WITH SNOW AND SLEET...GOING
TO FZRA AND EVENTUALLY JUST RA SOON AFTER DAYBREAK...AND BACK TO A
MIX LATE IN THE DAY. MVFR/IFR CONDITIONS PREVAIL. NORTHEAST WINDS
WILL BECOME GUSTY TONIGHT...BACKING N AND NW SUNDAY.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 6 PM EDT
     SUNDAY FOR MIZ018-023-028-033-034.
     WINTER STORM WARNING FROM 11 PM THIS EVENING TO 6 PM EDT SUNDAY
     FOR MIZ016-017-019>022-025>027-031-032.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 8 AM EDT
     SUNDAY FOR MIZ024-029-030-035.
     WINTER STORM WARNING FROM 2 AM TO 11 PM EDT SUNDAY FOR MIZ008-
     015.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY
     FOR LMZ323-341-342-344>346.
LH...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY
     FOR LHZ345>349.
LS...NONE.

&&
Hazardous weather outlook, Mar 28, 4:23 PM EDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
423 PM EDT SAT MAR 28 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
291200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
423 PM EDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

A MIX OF SNOW...SLEET...FREEZING RAIN...AND RAIN WILL OVERSPREAD
THE REGION OVERNIGHT AS STRONG LOW PRESSURE LIFTS INTO SOUTHEAST
MICHIGAN. SIGNIFICANT ACCUMULATIONS OF SNOW AND/OR ICE ARE
ANTICIPATED...WITH THE HIGHEST AMOUNTS OF SNOW EXPECTED ROUGHLY
ALONG AND WEST OF A LINE FROM CADILLAC TO CHEBOYGAN. PLEASE SEE
THE LATEST WINTER STORM WARNINGS AND ADVISORIES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MIX OF SNOW...SLEET...FREEZING RAIN...AND RAIN EARLY SUNDAY
MORNING WILL TRANSITION TO ALL SNOW BY LATE EARLY AFTERNOON.
ADDITIONAL SNOW ACCUMULATIONS ARE LIKELY ON SUNDAY...WITH THE
HEAVIEST AMOUNTS EXPECTED ACROSS NORTHWEST AND NORTH CENTRAL LOWER
MICHIGAN AS WELL AS EASTERN UPPER MICHIGAN. THE SNOW WILL COME TO AN
END SUNDAY EVENING. IN THE WAKE OF THIS SYSTEM...NORTH TO NORTHWEST
WINDS WILL INCREASE TO 15 TO 30 MPH...PRODUCING AREAS OF BLOWING
SNOW INTO SUNDAY NIGHT. PLEASE SEE THE LATEST WINTER STORM WARNINGS
AND ADVISORIES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT AND SUNDAY. SPOTTERS ARE
ENCOURAGED TO REPORT ALL ACCUMULATIONS OF SNOW AND/OR ICE AT ANY
TIME DURING THIS PERIOD.

LAWRENCE

Nearby

Gale Warnings in Michigan, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.